MAUDE Adverse Event Report: MEDTRONIC DOMINICANA XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT

MEDTRONIC DOMINICANA XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT
Model Number 1883070HS
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after using the drill for ten minutes at the time of the draf procedure, the drill was hot and the motor sounded like it was moving, but when the drill was applied to the affected area, it stopped spinning and was idle spinning.There was no patient impact.As per the bur analysis, it is wobbling.
 
Additional Manufacturer Narrative
H3: product analysis found that visually, the inner shaft distal to the inner hub was bent when returned and there were indentions in the chevrons on the proximal end of the inner hub.Under magnification, there was a white residue on the distal tip.Functionally, the inner assembly spun freely by hand with no binding.The bur fit securely into a handpiece, but while running in forward mode at 12,000rpm there was excessive wobbling.For further analysis, an x-ray was performed to observe the internal construction of the device and no damage was observed in the spiral wrap.In the returned condition, there was an out of specification condition that was related to the complaint (due to physical damage).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the draf procedure, after using the drill for ten minutes, it began overheating with a delay of more than one minute at a speed of 12,000 rpm in forward mode.

Brand Name
XPS® BUR - HIGH SPEED RAD®
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key20681261
Report Number9612501-2024-02906
Device Sequence Number8557369
Product Code EQJ
UDI-Device Identifier00681490464604
UDI-Public00681490464604
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1883070HS
Device Catalogue Number1883070HS
Device Lot Number0225820806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown